Florida, 2015Hail and Damaging Wind in Florida, June 16, 2015
June 16, 2015 · NWS TBW · 2 events in 1 county or zone
A few thunderstorms developed along the sea breeze collision over the Nature Coast. One of these storms in Citrus County produced a severe wind gust and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few thunderstorms developed along the sea breeze collision over the Nature Coast. One of these storms in Citrus County produced a severe wind gust and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 16, 1:59 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 16, 1:59 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
259 PM EDT TUE JUN 16 2015
.SHORT TERM (TONIGHT-WEDNESDAY)...
STRONG UPPER LEVEL RIDGE ANCHORED ALONG GA/SC BORDER WITH
SURFACE RIDGE AXIS NORTH OF STATE. WEAKER WINDS IN THE
BOUNDARY LAYER WILL ALLOW THE SEA BREEZE TO MOVE EAST OF
INTERSTATE 75 IN TAMPA BAY AND NATURE COAST AREAS. MOS
POPS HAVE BEEN NOTORIOUSLY LOW AS OF LATE SO USED A BLEND
OF MODEL DATA FOR PRECIP COVERAGE AND TIMING.
THE HEAT CONTINUES WITH WARM MUGGY NIGHTS AND A HEAT INDEX
AROUND 100 IN THE AFTERNOON.
.LONG TERM (WEDNESDAY NIGHT-TUESDAY)...
A STRONG U/L RIDGE WILL HOLD OVER THE SOUTHEAST U.S. AND FLORIDA
THROUGH THE EXTENDED PERIOD. THIS WILL CREATE STRONG SUBSIDENCE
AND CONTINUED ABOVE NORMAL TEMPERATURES ACROSS THE FORECAST AREA
EACH DAY.
SURFACE HIGH PRESSURE EAST OF FLORIDA WILL WEAKEN THURSDAY THROUGH
SATURDAY CAUSING THE EAST TO SOUTHEAST BOUNDARY LAYER FLOW TO
COLLAPSE. THIS WILL ALLOW THE WEST COAST SEA BREEZE BOUNDARY TO
PUSH SLOWLY INLAND THROUGH THE DAY COLLIDING WITH THE EAST COAST SEA
BREEZE OVER THE INTERIOR DURING THE LATE AFTERNOON/EARLY EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY WITH THE
HIGHEST POPS OVER THE INTERIOR.
EASTERLY BOUNDARY LAYER FLOW WILL STRENGTHEN A BIT EARLY NEXT WEEK
WHICH SHOULD HOLD THE WEST COAST SEA BREEZE BOUNDARY CLOSER TO THE
COAST WITH HIGHEST POPS SHIFTING BACK OVER THE COASTAL COUNTIES.
A FEW STORMS MAY BE STRONG TO SEVERE EACH AFTERNOON DUE TO STRONG
INSOLATION EACH DAY...AND POCKETS OF MID LEVEL DRY AIR ADVECTING
OVER THE REGION CAUSED BY THE STRONG SUBSIDENCE ALOFT.
&&
.AVIATION...
SCATTERED STORMS UNTIL 02Z MAY BRING 30 MINUTES OF MVFR/IFR
CONDITIONS TO TERMINALS. HANDLED WITH VCTS FOR NOW BUT WILL UPDATE
ONCE STORMS DEVELOP IF EXPECTED TO CROSS OVER A TERMINAL. VFR
AFTER 02Z.
&&
.MARINE...
HIGH PRESSURE WILL REMAIN OVER THE COASTAL WATERS THROUGH THE
PERIOD WITH ONSHORE FLOW DEVELOPING ALONG THE COAST EACH
AFTERNOON. SCATTERED THUNDERSTORMS DEVELOPING OVER THE LAND AREAS
EACH AFTERNOON WILL PUSH OFFSHORE DURING THE LATE AFTERNOON AND
EVENING HOURS WITH HIGHER WINDS AND SEAS NEAR STORMS.
&&
.FIRE WEATHER...
AMPLE LOW LEVEL MOISTURE WILL KEEP HUMIDITY VALUES WELL ABOVE
CRITICAL LEVELS THROUGH THE REMAINDER OF THE WEEK WITH NO
FIRE WEATHER ISSUES EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 89 80 88 / 20 40 40 40
FMY 75 91 76 90 / 30 40 40 40
GIF 76 92 78 91 / 20 30 20 40
SRQ 76 88 78 87 / 20 40 40 20
BKV 73 91 75 90 / 20 30 40 40
SPG 78 89 81 88 / 20 30 40 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...72/NOAH
LONG TERM/DECISION SUPPORT...13/OGLESBY
Hazardous weather outlook, Jun 16, 3:41 AM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
441 AM EDT TUE JUN 16 2015
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-170000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
441 AM EDT TUE JUN 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED OVER THE NEXT WEEK. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT
DEADLY LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
GARCIA
Thunderstorm Wind, Citrus
- When
- June 16, 3:55 PM EST
- Where
- Citrus County, Crystal River Arpt
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 28.870, -82.570
The AWOS at Crystal River Airport (KCGC) recorded a 61 knot thunderstorm wind gust.
Hail, Citrus
- When
- June 16, 4:47 PM EST to 4:52 PM EST
- Where
- Citrus County, 1.21 mi W of Lecanto
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.870, -82.530
A CoCoRaHS spotter reported hail the size of quarters 4.7 miles east-southeast of Crystal River.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 16 to 18, 20152 deaths · $942,000 · 21 events
- Flash Flooding and Flooding in Missouri, June 16 to 19, 2015$2.9 million · 101 events
- Heat in Pennsylvania, June 16, 20151 death · 1 event
- Flash Flood in Missouri, June 16, 20151 death · 1 event
- Tropical Storm and Storm Surge in Texas, June 16, 2015$1.3 million · 5 events
- Flash Flood and Flooding in Ohio, June 16 to 18, 2015$30,000 · 51 events
- Flash Flooding and Flooding in Texas, June 16 to 18, 2015$203,000 · 7 events
- Flash Flooding and Hail in Nebraska, June 16 to 17, 2015$56,000 · 1.75 in hail · 26 events
- Damaging Winds in Georgia, June 16 to 18, 2015$29,000 · 55 kt wind · 25 events
- Flash Flooding in Ohio, June 16, 2015$55,000 · 7 events
- Flash Flood and Damaging Wind in Arkansas, June 16 to 17, 2015$50,000 · 52 kt wind · 2 events
- Tropical Storm and Flash Flooding in Texas, June 16 to 17, 2015$1,000 · 52 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572622, 572621.